MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD SYRINGE ALLERGY 1ML W/NDL 27X1/2 RB; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD SYRINGE ALLERGY 1ML W/NDL 27X1/2 RB; PISTON SYRINGE
Catalog Number 305540
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
Material# 305540 , batch# 2304613.It was reported that the bd syringe allergy 1ml w/ndl 27x1/2 rb packaging was damaged/defective.The following information was provided by the initial reporter: verbatim: rcc received a complaint via email.We received a customer complaint on 23may24 for 46 trays of 1cc, 27g x ½, syringes (item# bd5540, lot# 2304613), stating ¿syringes are melted to packaging¿.The customer returned the product on (b)(6) 2024.One box with 5 unopened trays and one open tray and one case containing 40 unopened trays were returned.Please provide a prepaid return label to forward the reported product to you.Can you please initiate an investigation and forward your findings to me.We have assigned complaint number (b)(4) to this complaint.Please reference this complaint number in all future correspondence.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary: 5 photos and 26 trays were received for investigation by our quality team.One "opened" tray was received with a syringe crimped and fused into the corner were the seal meets plastic.The complaint has been verified and the root cause of this issue is due to improper tray loading that led seal to seal other a syringe and cleave it.This issue is a quality control deficiency because the defect should have been noticed during visual checks.Corrective actions are not possible because the production facility for the device's production has since closed.No issue was present in the packaging of any other trays.The production history was analyzed and there were no issues found during quality inspections that would lead to this issue (batch# 2304613).
 
Event or Problem Description
Samples received.

Brand Name
BD SYRINGE ALLERGY 1ML W/NDL 27X1/2 RB
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19606041
Report Number1920898-2024-00133
Device Sequence Number6236729
Product Code FMF
UDI-Device Identifier00382903055401
UDI-Public(01)00382903055401
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305540
Device Lot Number2304613
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2024
Supplement Date Received by Manufacturer07/17/2024
Initial Report FDA Received Date06/25/2024
Supplement Report FDA Received Date08/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown